Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 1, 2001, 12:45 PM EDT for St. Lawrence County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 1, 2001, 1:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 8:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 011646 SVRBTV NYC089-011745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1245 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NEW YORK * UNTIL 145 PM EDT * AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF LOUISVILLE TO 15 MILES WEST OF OGDENSBURG...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR OGDENSBURG AROUND 100 PM EDT NEAR LOUISVILLE...MADRID...AND MASSENA BETWEEN 115 AND 130 PM EDT EXPECT DAMAGING WINDS WITH THIS STORM. WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. .END EVENSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:11 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 1, 11:11 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1111 AM EDT SUN JUL 1 2001 UPDATED ZONES SENT OUT TO INCORPORATE LATEST SVR WX WATCH FOR VT WHICH IS IN EFFECT TIL 4 PM. WATCH ISSUED EARLIER FOR NRN NY STILL IN EFFECT TIL 2 PM. LARGE AREA OF SHWRS/TSTRMS MOVG ACRS NNRN NY ATTM ASSOCD WITH PREFRONTAL TROF. MAIN FRONT NOT COMING THRU TIL THIS PM. TO THIS POINT...NO SVR WX REPORTS IN BTV CWA WITH THIS FIRST AREA OF CONVECTION. QUESTION IS WHETHER THIS PCPN WL STABILIZE ATMOS ENOUGH TO OFFSET OTHER FACTORS FAVORING SVR WX. (SEE PREVIOUS AFD). .BTV...NONE. RJS
In the hours before
Special weather statement, Jul 1, 8:03 AM EDT, 4 hours 42 minutes before
NYZ026>031-034-035-011800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 803 AM EDT SUN JUL 1 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NORTHERN NEW YORK UNTIL 200 PM... THE WATCH INCLUDES ST. LAWRENCE...FRANKLIN...CLINTON AND ESSEX COUNTIES. THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN NEW YORK AND ONTARIO THIS MORNING. THESE STORMS ARE EXPECTED TO INTENSIFY AND POSSIBLY BECOME SEVERE AS THEY MOVE EAST ACROSS NORTHERN AND EASTERN NEW YORK LATER THIS MORNING. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. EMERGENCY MANAGEMENT...LAW ENFORCEMENT...WEATHER SPOTTERS AND OTHER INTERESTED PEOPLE...SHOULD MONITOR THE WEATHER...AND BE READY TO TAKE ACTION IF SEVERE WEATHER THREATENS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT. CADIMA
Special weather statement, Jul 1, 10:42 AM EDT, 2 hours 3 minutes before
VTZ001>012-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1042 AM EDT SUN JUL 1 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR VERMONT UNTIL 400 PM... THE WATCH INCLUDES GRAND ISLE AND THE ADJACENT WATERS OF LAKE CHAMPLAIN... FRANKLIN...ORLEANS...ESSEX...CHITTENDEN...LAMOILLE...CALEDONIA...WASHINGTON ...ADDISON...RUTLAND...ORANGE...AND WINDSOR COUNTIES. THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN NEW YORK AND ONTARIO LATE THIS MORNING. THESE STORMS ARE EXPECTED TO INTENSIFY AND POSSIBLY BECOME SEVERE AS THEY MOVE EAST ACROSS VERMONT THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. EMERGENCY MANAGEMENT...LAW ENFORCEMENT...WEATHER SPOTTERS AND OTHER INTERESTED PEOPLE...SHOULD MONITOR THE WEATHER...AND BE READY TO TAKE ACTION IF SEVERE WEATHER THREATENS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT. GOFF
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.